- July 10, 2012 at 1:54 pm #86532
So I’m trying to rid myself of candida naturally, with the candida diet and supplements recommended by my naturopathic MD. And I am now experiencing die-off symptoms that range from sometimes mild to sometimes severe.
My question is…if I went to a traditional MD who agreed that I had candida overgrowth, and he/she prescribed me an anti-fungal prescription such as Diflucan or whatever, would I still experience significant die-off symptoms from an Rx? If yes, would they likely be similar in nature to what I would feel taking the Candida diet/supplement approach?
Many thanks for your thoughts and experience.July 10, 2012 at 3:08 pm #86538
rasterParticipantTopics: 104Replies: 6837
If you were to get prescription antifungals, yes it would cause further die-off. Additionally, it could also cause liver damage and other unknown side effects that range for everyone who takes western medicine.
What antifungals are you taking currently?
Are you thinking that you’d like to try the prescription antifungals to see if you get less die-off? I don’t think it’ll be any better…
If you want less die-off, reduce the doseage of the antifungals you are taking. I would also focus on healing the liver and protecting it. Sweating out the toxins via the skin, the bodies largest organ, can completely eliminate or reduce die-off symptoms. You can do this via a sauna, hot tub, steam room, etc. You can also take chelated molybdenum which protects the liver/kidneys.
-rasterJuly 10, 2012 at 5:53 pm #86550
Hi Raster — thanks so much! I am definitely not considering a prescription for anti-fungals or anything else. It was just a theoretical question as I was reading about Diflucan and the piece did not discuss die-off discomfort at all. But I couldn’t imagine how that could be avoided.
It was actually based on your recent advice (in my previous post) that I went out today and bought Thisilyn and Solgar’s Chelated Molybdenum. I’m taking the dosage that each recommends.
I don’t believe I am actually taking any anti-fungals. I think instead they are all cleansers and gut-flora-builders: MetaGenics UltraFloraPlus DF; Thorne’s Formula SF722; and Wachters’ Sea Klenz with Phytoenzymes.
I definitely am concerned about protecting the liver and want to do all I can. Do you see something above that is an anti-fungal? Or do you think the die-off symptoms must be coming from the diet/cleanse/new flora? I never got headaches or muscle/joint aches until I started this program.
Also, I’m a sauna fan and my gym has one so I think I will take advantage of that — gently — asap. I have some sauna experience so I know the correct process. Thanks for pointing out that option. I hadn’t thought of that.
I am grateful for any thoughts you have on the above. Wish I could return the favor to you personally but instead our exchange maybe can help a third person.
JulieJuly 10, 2012 at 6:55 pm #86552
Or do you think the die-off symptoms must be coming from the diet/cleanse/new flora? I never got headaches or muscle/joint aches until I started this program.
Die-off can be caused by the cleanse, the diet, the addition of flora, as well as SF722. So I would definitely say that this is what you are experiencing. The headaches which come on suddenly can be avoided by taking Candida by Native Remedies as soon as you feel one coming on in addition to the brain fog. The Molybdenum Amino Acid Chelate will of course protect your liver by removing the toxins.
AbleJuly 10, 2012 at 7:12 pm #86554
goingnaturalMemberTopics: 38Replies: 249
I take Diflucan under the supervision of an MD (and I happen to be an RN). For some people Diflucan can really be an important part of the treatment , especially after first trying natural antifungals.
And to answer your subject question, yes, Diflucan can very much cause die-off.July 10, 2012 at 9:05 pm #86556
missielloMemberTopics: 8Replies: 36
SF722 is an antifungal and a potent one as well. Make sure to take some molybdenum.July 11, 2012 at 5:19 pm #86613
Thank you Able, natural and missiello!
I really appreciate all your experience in this. My naturopathic dermatologist is great but I can’t keep asking him all the questions that come to my mind. And there’s a lot to be said for collective wisdom.
I will stick with the molybdenum, lighten up on the SF722 when there’s a bad-die off day, and look into that Native Remedies product. The headache yesterday seemed too excruciating to be safe.
Natural, I wish you the best with your Diflucan treatment and die-off side effects! I have a friend pushing me to “just take Diflucan and be done with it” but I think the natural approach is already having a dramatic impact on me — or at least it feels that way! 🙂
Best to all,
“jureca”July 11, 2012 at 5:40 pm #86616
michmessMemberTopics: 2Replies: 6
I was diagnosed with GAD (Generalized Anxiety Disorder) in June 2007 and took the prescription medication Lexapro for 4 1/2 years before weaning myself off (from Oct. 2011 through March 2012). But now I’m now sure if that has contributed to the current problems (adrenal fatigue and yeast) by decreasing my ability to handle stress. I just didn’t want to continue taking the medication because I believed it had contributed to my 40 lb. weight gain and I hoped I could manage without it.
Based on the results of a recent saliva test, I also have “adrenal fatigue” (low cortisol and DHEA levels), as well as low estradiol, estriol, and progesterone (due to menopause). I’m currently taking thyroid medication for hypothyroidism. And I also highly suspect leaky gut is the root cause of my many allergies (including dairy, eggs, corn, oats, tea, black pepper, etc.).
So in addition to the Candida, my low adrenals and sex hormones also contribute to the pre-existing anxiety problem. Consequently, I often feel totally overwhelmed and both physically and mentally unable to undertake everything involved with a Candida recovery.
The doctor also gave me a script for Diflucan but I haven’t started it yet because I’m waiting for the Candidate to arrive. Should I add the 100 mg. of diflucan to the various other antifungals, probiotics, vitamins, and supplements recommended by the forum? Or is there a danger of taking too many things together?July 11, 2012 at 6:00 pm #86617
michmess wrote: The doctor also gave me a script for Diflucan but I haven’t started it yet because I’m waiting for the Candidate to arrive. Should I add the 100 mg. of diflucan to the various other antifungals, probiotics, vitamins, and supplements recommended by the forum? Or is there a danger of taking too many things together?
I wouldn’t start this until you’ve been taking both Candidate as well as Molybdenum Amino Acid Chelate for at least a week or more. Although I’ve never tried it, it may be a very strong antifungal which could possibly cause excessive die-off toxins. Once you start it, you could alternate it with a few of the other antifungals. Remember you don’t need to purchase every antifungal named, just two or three good ones will work; such as GSE, garlic pills and raw garlic, SF722, and oil of oregano. Also, you don’t need to alternate the coconut oil at all, continue taking it regardless of anything else you’re taking as it plays an important part in the protocol.
AbleJuly 12, 2012 at 1:38 am #86640
DoggiemamaMemberTopics: 43Replies: 204
i started taking diflucan before i started the diet (a few days before)and took it for the first 4-6 weeks. the first two weeks on the diet, knocked me down. for two weeks i was so weak..so not sure if that added to it or not but i can definitely see it causing die off. so as Able says..have other things to take with it for die off problems. dont suffer like i did.
and Able, i did not know that about the Candidate and headaches. is that with only the fast oncoming headaches or die off headaches you even wake up with?July 18, 2012 at 9:08 am #87096
Update — about 3 weeks into the diet and supplements recommended by my naturopathic MD/dermatologist.
The die-off symptoms calmed down significantly — especially the muscle and joint pain — shortly after I added Thisilyn and Chelated Molybdenum, based on recs I read here (thanks Able, Raster and Missiello). I still have afternoon headaches but they are no longer crushing.
When I when I went back to my derm today for visit #2, he tested the two supplements I added using applied kinesiology. I expected him to pooh-pooh the substances I added on my own but actually he said both tested well, particularly the molybdenum.
Since my die-off symptoms started declining shortly after starting to take these two add-ons, I also give them an anecdotal thumbs up.
Thanks again for the pointers!July 18, 2012 at 10:15 am #87100
Doggiemama wrote: Able, i did not know that about the Candidate and headaches. is that with only the fast oncoming headaches or die off headaches you even wake up with?
Sorry I didn’t see this question when you posted it, DM.
Candidate is mentioned on the Die-off Remedies post.
It’s the best supplement for the horrendous headaches that come with die-off toxins, but it’s also wonderful for removing brain fog as well. And yes, you can take it for those wake-up headaches. In fact, I would take a dose at bedtime and another upon waking if the headaches are bad.
AbleJuly 19, 2012 at 7:27 am #87182
HumbleGeorgeMemberTopics: 1Replies: 4
Hi guys, I too take the Fluconazole (Diflucan type) drug that was prescribed by my MD. Only very mild though, I take 150mg once a day for two weeks. So far I had very little die off symptoms (after a week of taking them), and I have also been on the strict diet for a week. I did get a two day headache and do not feel great. I do not feel very motivated and feel very very tired all the time.
Fluconazole is not extremely harsh on your body as I understand. I would use it if the MD prescribes them, just to get it under control initially.
You must be logged in to reply to this topic.